Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Taking alprazolam. Cannot sleep. What to do?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I have been taking alprazolam 1mg for almost one month and I can not sleep at all and I am more anxious. What should I do?

I was taking lorazepam before and that seemed to work better for anxiety but not for the panic disorder. My doctor wanted me to try Xanax because he thought that would,help for both. I have always had trouble with side effects from drugs. I have tried meditation, exercise and that seemed to work. Why this terrible panic and anxiety is because I lost three good friends in the last 6 months. Can anything help me? I can't get these thoughts out of my brain?
Posted Wed, 5 Jun 2013 in General Health
Answered by Dr. Nsah Bernard 6 hours later

The truth is that in your situation drugs alone would not help and you will require first the assistance of a psychotherapist and of closest family and other friends. You might even develop resistance to those anxiolytics.
Xanax is a good medication which plays both antidepressive role and also anxiolytic role. But I suggest you get proper guidance before taking any more drugs. A good couseling might yield more that 50% success than changing to take other medications.

Hope this helps

Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor